MAUDE Adverse Event Report: TELEFLEX MEDICAL POL GN BR 4-0 ME-2 2N 18"; SUTURE, NONABSORBABLE, SYNTHET

TELEFLEX MEDICAL POL GN BR 4-0 ME-2 2N 18"; SUTURE, NONABSORBABLE, SYNTHET
Model Number IPN914473
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).No issues or discrepancies were found in the device history record of product code 6-692 / batch 74d2001662 that can be related to the failure mode reported.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Today a surgeon was operating with a 4-0 polydek suture ref 6-692, lot 74d2001662 and the needle broke off the suture and fell into the orbit.Luckily the surgeon was able to retrieve the needle and no harm came to the patient.However, this is the second incident we have had of this kind.
 
Event or Problem Description
Today a surgeon was operating with a 4-0 polydek suture ref (b)(4), lot 74d2001662 and the needle broke off the suture and fell into the orbit.Luckily the surgeon was able to retrieve the needle and no harm came to the patient.However, this is the second incident we have had of this kind.
 
Additional Manufacturer Narrative
Qn# (b)(4).1 sample of product code 6-692 was received on a ziploc bag with a disinfection tag and with carrier.Only a portion of the suture was received without needle attached in both sides.The sutures shows signs of manipulation and contamination was detected throughout the needle.The suture was dimensionally inspected, suture specification is 18" long however during the dimensional inspection, the suture was found to be 8" 3/8 long.No functional inspections were performed as part of this investigation due are not related with the complaint notification.Incoming inspection records of the needle lot involved in the manufacturing of product code 6-692 / batch 74d2001662 were reviewed, no issues or discrepancies were found.Based on the findings during visual and dimensional inspection, customer complaint cannot be confirmed.No issues or discrepancies were found in the production and incoming inspection records that can be related to the failure mode reported.Based on the findings during visual and dimensional inspection, customer complaint cannot be confirmed.No issues or discrepancies were found in the production and incoming inspection records that can be related to the failure mode reported.

Brand Name
POL GN BR 4-0 ME-2 2N 18"
Common Device Name
SUTURE, NONABSORBABLE, SYNTHET
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11820642
Report Number3004365956-2021-00181
Device Sequence Number3149203
Product Code GAT
UDI-Device Identifier14026704716293
UDI-Public14026704716293
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model NumberIPN914473
Device Catalogue Number6-692
Device Lot Number74D2001662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1